Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 86, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2009, 12:18 PM CDT for Crawford County, Franklin County, Washington County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 12:18 PM CDT (17:18 UTC)
- Expired
- Jun 2, 2009, 1:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS53 KLSX 021800 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT TUE JUN 2 2009 MOC055-071-221-021808- /O.EXP.KLSX.SV.W.0086.000000T0000Z-090602T1800Z/ WASHINGTON MO-CRAWFORD MO-FRANKLIN MO- 1200 PM CDT TUE JUN 2 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN... NORTHEASTERN CRAWFORD AND NORTHWESTERN WASHINGTON COUNTIES EXPIRES AT 100 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM. LAT...LON 3807 9137 3833 9126 3816 9091 3793 9121 TIME...MOT...LOC 1758Z 238DEG 20KT 3813 9103 $$ GLASS
2 follow-up statements
000 WUUS53 KLSX 021718 SVRLSX MOC055-071-221-021800- /O.NEW.KLSX.SV.W.0086.090602T1718Z-090602T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1218 PM CDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI... SOUTH CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 100 PM CDT * AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF LEASBURG...OR 6 MILES NORTHEAST OF STEELVILLE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BOURBON...ANTHONIES MILL...SULLIVAN...LEASBURG...ST. CLOUD AND JAPAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3833 9126 3816 9091 3789 9126 3801 9144 TIME...MOT...LOC 1718Z 221DEG 19KT 3802 9128 $$ GLASS
000 WWUS53 KLSX 021735 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1235 PM CDT TUE JUN 2 2009 MOC055-071-221-021800- /O.CON.KLSX.SV.W.0086.000000T0000Z-090602T1800Z/ WASHINGTON MO-CRAWFORD MO-FRANKLIN MO- 1235 PM CDT TUE JUN 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHERN FRANKLIN...NORTHEASTERN CRAWFORD AND NORTHWESTERN WASHINGTON COUNTIES... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANTHONIES MILL...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ANTHONIES MILL...SULLIVAN AND ST. CLOUD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3807 9137 3833 9126 3816 9091 3793 9121 TIME...MOT...LOC 1735Z 238DEG 20KT 3806 9117 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:36 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 2, 6:36 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
636 AM CDT TUE JUN 2 2009
.DISCUSSION...
/408 AM CDT TUE JUN 2 2009/
Q-STATIONARY FRONT OVER NORTHERN MO/SOUTHERN IA WILL REMAIN IN PLACE
THROUGH MUCH OF THE DAY TODAY BEFORE DROPPING SOUTHEAST TONIGHT.
UNCLEAR WHETHER THIS SOUTHERN PUSH WILL BE DUE TO CONVECTION OR
UPPER LEVEL DYNAMICS AS THE LOW OVER SOUTHEASTERN COLORADO MOVES
THROUGH KANSAS TO THE MO/AR BORDER BY WEDNESDAY EVENING.
REGARDLESS...ALL GUIDANCE IS INDICATING THAT THE FRONT WILL MOVE
VERY SLOWLY ACROSS THE REGION. THE LOW/MID LEVEL BAROCLINIC ZONE
MAY NOT CLEAR THE AREA UNTIL THURSDAY MORNING. THIS WILL GIVE IT
PLENTY OF TIME TO RAIN ACROSS THE AREA. THINK RAIN WILL START OUT
THIS AFTERNOON AS SCATTERED TO NUMEROUS AIRMASS THUNDERSTORMS.
GFS/NAM SOUNDINGS LOOK MODERATELY UNSTABLE WITH 1500-2000J/KG OF
CAPE AND LITTLE OR NO CAP THIS AFTERNOON. THIS WILL PROBABLY BE THE
MOST LIKELY TIME FOR SEVERE WEATHER...WITH DAMAGING DOWNBURST WINDS
AND LARGE HAIL BEING THE PRIMARY THREAT. THINK STORMS WILL FORM UP
INTO AN MCS DURING THE EVENING WHICH WILL MOVE SLOWLY SOUTHEAST.
INSTABILITY DROPS OFF PRETTY QUICKLY DURING THE EVENING...AND THE
BULK 0-3KM AND 0-6KM SHEAR IS PRETTY PITIFUL...SO SEVERE WEATHER
THREAT WILL LIKELY DROP OFF THROUGH THE EVENING AS WELL. POTENTIAL
SLOW MOVEMENT OF THE MCS AND PWATS OF 1.5-2 INCHES ACROSS THE AREA
SHOULD ALLOW FOR SOME HEAVY RAIN. HPC HAS OUTLOOKED PARTS OF THE
AREA IN A SLIGHT RISK FOR FLASH FLOODING...SO WILL ISSUE A FLASH
FLOOD WATCH FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI WHERE
POTENTIAL SEEMS HIGHEST. HAVE KEPT RAIN IN THE FORECAST OUT THROUGH
WEDNESDAY NIGHT DUE TO THE SLOW MOVEMENT OF THE FRONT. GFS
CONTINUES TO SHOW SOME PRETTY HIGH QPF BULLSEYES OVER SOUTHERN
MISSOURI RELATED TO THE UPPER LEVEL LOW. MY CONFIDENCE IS LOW THAT
WELL CONTINUE TO SEE HEAVY RAIN THAT FAR BEHIND THE FRONT...WHICH
IS WELL INTO ARKANSAS AND TENNESSEE BY THAT TIME...BUT THOUGH IT
BEST TO KEEP SOME POPS GOING ACROSS THE SOUTHERN 1/2 OF THE CWFA TO
ACCOUNT FOR THE POSSIBILITY OF MORE RAIN.
LITTLE CHANGE TO THE REST OF THE FORECAST BEYOND WEDNESDAY
NIGHT/THURSDAY. ALL MODELS DRY US OUT FOR THE LAST HALF OF THE WEEK
WITH SEASONABLY COOLER AIR FILTERING IN BEHIND THE FRONT. HAVE
PRETTY MUCH KEPT THE FORECAST THROUGH SATURDAY AS-IS.
CARNEY
&&
.AVIATION...
/636 AM CDT TUE JUN 2 2009/
FOR THE 12Z TAFS...FRONTAL BOUNDARY REMAINS STALLED OVER NORTHERN
PORTIONS OF FORECAST AREA. WITH KUIN CLOSE TO BOUNDARY...SOME MVFR
FOG HAS DEVELOPED THIS MORNING...THOUGH SHOULD BURN OFF BY 14Z. AS
FOR REST OF TODAY...ALL TAF SITES TO REMAIN IN WARM SECTOR WITH VFR
CIGS. EXPECT SOME SCATTERED RWS/TRWS TO DEVELOP BY AFTERNOON...BUT
UNCERTAIN ABOUT COVERAGE...SO KEPT VCNTY TS MENTION IN TIL FRONTAL
PASSAGE. FRONTAL PASSAGE WILL BE A LITTLE SLOWER THAN PREVIOUSLY
FORECAST. KUIN SHOULD SEE THE FRONT MOVE THROUGH...FOR GOOD...BY
23Z...KCOU BY 00Z AND KSUS/KSTL BY 03Z. BY THIS EVENING...STORMS TO
CONGEAL INTO AN MCS WITH RAIN PERSISTING FOR REMAINDER OF FORECAST
PERIOD. DO FEEL THAT CIGS/VSBYS TO BECOME MVFR WITH THIS AREA OF
RAIN MOVING IN BETWEEN 03Z AND 07Z TONIGHT.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR KNOX-LEWIS-MARION-MONROE-SHELBY.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON
FOR AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-RALLS.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jun 2, 5:31 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 531 AM CDT TUE JUN 2 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 531 AM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. THE STORMS WILL BECOME MORE NUMEROUS AND OVERSPREAD THE ENTIRE AREA TONIGHT AS A COLD FRONT DRIFTS SOUTHEAST THROUGH THE REGION. SOME OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY ESPECIALLY OVER PARTS OF NORTHEASTERN AND CENTRAL MISSOURI. MODERATE TO MAJOR FLOODING IS CONTINUING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE ENTIRE AREA ON WEDNESDAY AND ACROSS EAST CENTRAL AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS ON WEDNESDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY TODAY AND THIS EVENING AND BE READY FOR IMMEDIATE ACTIVATION SHOULD A WATCH BE ISSUED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Jun 2, 12:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1203 PM CDT TUE JUN 2 2009 MOZ072-021745- CRAWFORD MO- 1203 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 1245 PM CDT... AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEELVILLE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CUBA...BOURBON... LEASBURG...OAK HILL AND ST. CLOUD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:09 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 16 hr |
| Jun 2, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 43 min |
| Jun 2, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 40 min |
| Jun 2, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 31 min |
| Jun 2, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 51 min |
| Jun 2, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 29 min |
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| Jun 2, 2:40 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 5 hr |
| Jun 2, 4:01 PM CDT | Flash Flood Warning | LSX | Lewis, Marion, Shelby | 3 hr |
| Jun 2, 5:26 PM CDT | Areal Flood Advisory | LSX | Knox | 6 days |
| Jun 2, 6:28 PM CDT | Areal Flood Advisory | LSX | Boone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.